# SDR 2020FA0000035

- Difficulty date: September 18, 2019
- Submitted: January 15, 2020
- Operation: General aviation
- Aircraft: N2883R
- Make and model: Cessna 182K
- Aircraft serial: 18258483
- Engine: Cont O470R
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rocker Boss
- Part number: 642068A1
- Condition: Broken
- Location: Cylinder
- Component: Cylinder
- Component part number: 642068A1
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE INFORMATION HAS BEEN FOUND AFTER REMOVAL AND INSPECTION OF CYLINDER NR 1 ROCKER COVER.  AFTER RECEIVING A CALL THAT AN AIRCRAFT HAD LANDED WITH ENGINE PROBLEMS OVER THE WEEKEND, I STARTED INSPECTION OF ENGINE.  I HAD FOUND THAT THE EXHAUST ROCKER BOSS HAD BROKEN AND THE ROCKER ARM WAS BEING PUSHED AGAINST THE COVER, MAKING A TAPPING NOISE.  UPON FURTHER INSPECTION, I FOUND THE ROCKER ARMS FITTED WITH THE ROLLER BEARINGS THAT HAD BEEN REVOKED ACCORDING TO PL 98-01-08.  THERE WAS NO DOCUMENTATION OF THE INSTALLATION OF THE ROLLER ROCKER BEARING IN THE LOGS OR AIRCRAFT PAPERWORK.  IT IS MY BELIEF THAT THE HEAT OF THE EXHAUST VALVE TRANSFERRED TO THE BEARINGS AND CAUSED EXPANSION OF THE ROLLERS AND THEY SEIZED ON THE SHAFT, THUS CAUSING STRESS ON THE BOSS.  THIS ENGINE HAD ROUGHLY 345 HOURS SMOH, WITH THE CYLINDERS OH`D.  THE BROKEN PARTS SHOW THAT THE BOSS AND THE BOLT IN IT BROKE FIRST AND THEN CAUSING WEAR AND BREAKING THE OTHER BOSS.  ALL SHAFTS SHOW HEAT WEAR.  RECOMMENDING TO OWNER THAT ALL OTHER CYLINDERS BE INSPECTED FOR WEAR OR DAMAGE.
